MAUDE Adverse Event Report: STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC TORIC INTRAOCULAR LENS

STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC TORIC INTRAOCULAR LENS
Model Number VTICMO12.6
Medical Device Problem Codes Misfocusing (1401); Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Blurred Vision (2137)
Date of Event 03/01/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H6 - type of investigation: 4110 - lens work order search: no similar complaint type events reported for units within the same lot.Claim# (b)(4).
 
Event or Problem Description
The reporter indicated that the surgeon implanted a 12.6mm vticmo12.6; -15.50/+3.0/068 (sphere/cylinder/axis) implantable collamer lens into the patient's right eye (od) on (b)(6) 2023.The patient experienced lens rotation not associated with low vaulting; blurry vision.On (b)(6) 2023 the lens was exchanged with a longer length lens and this resolved the problem.The cause of the event was reported as "other" and noted "original calculation & recommended 12.6 sizing too small; = +1- 90 degrees rotation causing blurry vision.
 
Additional Manufacturer Narrative
Corrected data: health effect - impact code: "4628" should be added.B5- the reporter indicated that the surgeon implanted a 12.6mm vticmo 12.6 implantable collamer lens of diopter -15.50/+3.00/068 (sphere/cylinder/axis) into the patient's right eye (od) on (b)(6) 2023.The patient experienced lens rotation not associated with low vault and blurred vision.On (b)(6) 2023 the lens was repositioned.On (b)(6) 2023 the lens was exchanged with the same model, longer length lens and the problem was resolved.The cause of the event was 'other'.Cause details: "original calculation and recommended (12.6) sizing too small= +/- 90 degrees.Rotation causing blurry vision".Device evaluation: h3 - type of investigation code: 10- device evaluation: the lens was returned in a vial with liquid.Visual inspection found haptic torn.Dimensional inspection will not be performed due to significant haptic damage.Claim# (b)(4).

Brand Name
IMPLANTABLE COLLAMER LENS (ICL)
Common Device Name
PHAKIC TORIC INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer (Section G)
STAAR SUGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer Contact
joselene enriquez
1911 walker avenue
monrovia, CA 91016
MDR Report Key16839441
Report Number2023826-2023-01568
Device Sequence Number7547910
Product Code QCB
UDI-Device Identifier00841542120470
UDI-Public00841542120470
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/13/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/31/2024
Device Model NumberVTICMO12.6
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/13/2023
Supplement Date Received by Manufacturer07/27/2023
Initial Report FDA Received Date04/28/2023
Supplement Report FDA Received Date07/27/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/09/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CARTRIDGE MODEL-SFC-45, LOT#-1585269; FOAM TIP PLUNGER MODEL-FTP, LOT#-1632183; INJECTOR MODEL-MSI-PF, LOT#- 1522339
Outcome Attributed to Adverse Event Required Intervention;
Patient Age45 YR
Patient SexFemale